Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 9, 2016, 10:21 AM EDT for Schoharie County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 10:21 AM EDT (14:21 UTC)
- Expired
- Jul 9, 2016, 11:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Albany, NY
County Schoharie County, NY
The radar
The Albany radar (KENX), 30 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078
WWUS81 KALY 091421
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1021 AM EDT SAT JUL 9 2016
NYZ047-091500-
SCHOHARIE-
1021 AM EDT SAT JUL 9 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SCHOHARIE
COUNTY...
AT 1019 AM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER
RICHMONDVILLE...OR NEAR COBLESKILL...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
COBLESKILL...SUMMIT...SCHOHARIE...RICHMONDVILLE...CENTRAL BRIDGE...
CARLISLE...SHARON...SEWARD...ESPERANCE...SLOANSVILLE...
WEST RICHMONDVILLE...BEEKMAN CORNERS...VROMAN CORNERS...
GALLUPVILLE...SIDNEY CORNERS...ZEH CORNERS...SHUTTER CORNERS...
DWELLY CORNERS...HOWES CAVE AND GREENBUSH.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4279 7450 4277 7446 4278 7429 4280 7426
4279 7426 4276 7425 4275 7431 4271 7427
4271 7418 4273 7418 4267 7417 4254 7459
4261 7464 4264 7463 4272 7466
TIME...MOT...LOC 1419Z 242DEG 23KT 4266 7455
$$
BGMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 9, 6:58 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 9, 6:58 AM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Albany NY 658 AM EDT SAT JUL 9 2016 .SYNOPSIS... A wet and unsettled weekend for eastern New York and western New England...as a low pressure system and its associated frontal boundary brings showers and scattered thunderstorms today into tonight. An upper level disturbance will continue the scattered showers on Sunday. High pressure builds in from the Great Lakes Region Sunday night into Monday with sunshine and drier weather to open the work week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 658 AM EDT...A complicated surface map over NY and New England this morning with a strong surface anticyclone ridging in from the Canadian maritimes and a frontal boundary that has become stationary over eastern PA...the Catskills of NY and much of central NY. A rather strong sfc cyclone is moving north/northeast of Georgian Bay into southeast Ontario, with a cold front sliding through the eastern Great Lakes and OH. The water vapor loop depicts the upper level trough churning through the norther Great Lakes Region and southern Ontario. Mid and upper level height falls will occur ahead of this upper level low today...and the cold front will catch up to the stationary/warm front later this morning into the early afternoon. The resultant occluded front will focus periods of showers and thunderstorms...some of the thunderstorms may be on the strong to possible severe side...especially in the afternoon. As of 11Z...some showers have started to increase in coverage over Herkimer CTY ahead of the stationary front...and a weak sfc low analyzed along it. Some adjustments to the pops have been done with this update. The big question for strong to severe convection is where the triple point sets up. Right now...our best guess is somewhere between KBGM and KALB this afternoon. The strong onshore flow and more stable...marine air mass has made its way into the Hudson River Valley corridor. It is going to be challenging to bust through the stable layer and strong inversion/lid evident in the NAM/GFS BUFKIT soundings from the Hudson River Valley east today. There is a window with moderate to abundant MUCAPE that the GFS/NAM and to an extent the EC shows along the western periphery of the ALY forecast area. This would be locations west of the Hudson River Valley such as the western Adirondacks /Herkimer CTY/...west-central Mohawk Valley...Schoharie Valley...northern and eastern Catskills. The strong gradient of instability coincides with the approaching boundary...height falls and deepening 0-6 km effective bulk shear of 35-40 kts. Some discrete supercells could get going over west-cntrl NY and move towards the wrn Mohawk Valley/srn Dacks by the early to mid afternoon. The primary threat(s) would be damaging winds and large hail due to the thicker CAPE upstream of ALY...although the mid level lapse rates do not look great. The instability wanes greatly from Hudson River Valley east to 250-750 J/kg and the lid does not erode until the afternoon. Also...plenty of stratus should be around the greater part of the morning especially form the Capital Region east. We pretty much agree with the SPC DAY 1 with a slight jog westward with the Slight Risk and Marginal thunder lines. We will emphasize locations west of the Hudson River Valley in the HWO. In the forecast grids this afternoon into the early evening small hail and gusty winds were placed in those locations. In terms of rainfall a half an inch to an inch plus is possible especially north and west of the Capital Region. These locations did not get hit with the isolated heavy showers and thunderstorms that dumped 2-4+ inches south of Albany yesterday. With the high FFG values and the recent dry spell the potential for widespread flash flooding does not look great. However, the ground is a bit more saturated over parts of Ulster/Dutchess counties after 2-4+ inches of rainfall. This area will be monitored any hydro concerns or a watch if needed later today. Definitely some mdt-hvy bursts of rain are possible with PWATS 1-2 standard deviations above normal based on the latest GEFS for the entire area. Highs will be much cooler than normal...by 10-15 degrees or so with lower to mid 70s in the valleys...and 60s to around 70F over the hills and mountains. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... Tonight...A secondary low will likely form at the triple point just north KNYC. An area of strong upper level divergence moves over ern NY and western New England ahead of the left front quad of an H250 jet streak. The QG lift strengthens to the double barrel system for periods of rain overnight with a slight chc/chc of thunderstorms until at least midnight. MUCAPE values are still in the 250-500 J/kg range. Some Atlantic moisture will be utilized. High likely and categorical pops were carried until 06Z. The better synoptic forcing lifts north and east of the Capital Region after 06Z which will allow the rain to taper to scattered showers south and west. Lows range from the mid 50s over the higher terrain to lower 60s in the Valleys. Most locations could receive half an inch to an inch and a half of rain with some locally higher amounts to 2" or so by daybreak Sunday. Sunday...The H500 upper level trough will be over upstate NY and New England. The cyclonic vorticity advection with the upper level low coupled with the diurnal heating will focus scattered showers and some isolated thunderstorms. The best upper level forcing is from the Capital Region north and east. The CAPE is limited with generally less than 500 J/kg of MUCAPE. A small area of likely POPS was used over southern VT. Max temps will still run a little below normal with mid and upper 60s over the mountains in lower to mid 70s in the valleys, except in the mid Hudson Valley and across northwest CT where some upper 70s to around 80F are possible. Sunday night into Monday...A cooler and drier air mass builds in from the Great Lakes Region. Scattered showers will end prior to midnight. Mid and upper level heights begin to rise. A weak impulse may increase the clouds over western New England on Monday. Some sprinkles or an isolated showers may be around the Berkshires and southern Greens. After lows in the 50s to around 60F. High temps will inch closer to normal July readings. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Fair weather expected on Tuesday as an upper level ridge axis remains just to the west of the Albany Forecast Area for most of the day. After a cool morning with lows in the 50s to around 60, temperatures will rise into the low to mid 80s. Wednesday and Thursday, the airmass over the region expected to get more hot and humid as the upper level ridge begins to move east of the region and a trough moves into the upper Great Lakes. This will allow for a warm, moist southwest flow of air across the area. 850mb temps forecast around +20C both days. Latest operational guidance continues to suggest that heat indices will reach near 95F in the valleys Wednesday, with the hottest day on Thursday with heat indices in the valleys reaching 95-100F. With the warm humid airmass in place, there will be a chance for isolated afternoon showers and thunderstorms on Wednesday and Thursday. Lows in the 60s to around 70s with highs in the 80s and 90s. For friday, a cold front will be crossing the area. Max heat index values still forecast around 95F for the Poughkeepsie area ahead of the cold front. There is also the threat of showers and thunderstorms as the front crosses the forecast area. Lows in the 60s to around 70 and highs in the 80s to low 90s. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... MVFR conditions across the region TODAY with rain showers, fog and low ceilings. There will be occasional periods of VFR possible today, but predominant conditions look to be MVFR as TAF sites are caught in a damp easterly flow off the north Atlantic Ocean. Saturday afternoon a cold front will approach the area with additional showers and thunderstorms. MVFR with IFR possible with the heavier showers. Winds will be 8 to 15KTS through the period from the southeast to south. Outlook... Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. Monday Night: No Operational Impact. NO SIG WX. Tuesday: No Operational Impact. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA. Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA. Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.. && .FIRE WEATHER... Wet and unsettled weather for eastern New York and western New England...as a low pressure system and its associated frontal boundary brings showers and scattered thunderstorms today into tonight. An upper level disturbance will continue the scattered showers on Sunday. High pressure builds in from the Great Lakes Region Sunday night into Monday with sunshine and drier weather to open the work week. The RH values will be high this afternoon in the humid air mass as they remain in the 70 to 90 percent range...and then increase to close to 100 percent tonight. The RH values will lower to 55 to 75 percent Sunday afternoon. The winds will be from the southeast to south at 5 to 15 mph today...and then shift to the southwest to west tonight at 10 mph or less. The winds on Sunday will be from the west to northwest at 10 to 15 mph. && .HYDROLOGY... There will be showers and scattered thunderstorms across the region today and tonight. Any thunderstorms that do develop may have the potential to produce heavy rainfall in a short amount of time. Due to the humid air mass and possible training of storms in a few spots, urban and or small stream flooding is possible. With much of the region being abnormally dry...the rainfall will be beneficial if allowed to soak into the ground. Rainfall rates may approach a half an inch to an inch an hour briefly...especially west of the Hudson River Valley. Overall...gridded and zonal flash flood guidance remains high. Although some locations in the mid-Hudson Valley and eastern Catskills did get 2-4+ inches of rainfall. Poor drainage flooding and ponding of water will be possible in these areas. Additional showers and isolated thunderstorms will be possible on Sunday. Drier weather returns Monday into the mid-week. Total rainfall amounts from today through Sunday will be in the 1 to 2 inch range across the HSA with locally higher amounts. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...Wasula SHORT TERM...Wasula LONG TERM...SND AVIATION...SND FIRE WEATHER...Wasula HYDROLOGY...VTK/Wasula
Hazardous weather outlook, Jul 9, 4:44 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 444 AM EDT SAT JUL 9 2016 CTZ001-013-MAZ001-025-NYZ041>043-049-050-052>054-059>061-064>066-083- 084-VTZ013>015-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 444 AM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE CAPITAL REGION...LAKE GEORGE SARATOGA REGION...TACONICS...AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF STRONG THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. SOME OF THE THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THE THUNDERSTORMS WILL MOVE WEST TO EAST AT 3O TO 35 MPH. ANY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038>040-047-048-051-058-063-082-101100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- 444 AM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN ADIRONDACKS...WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN CATSKILLS AND HELDERBERGS OF EASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT. SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF 58 MPH OR GREATER AND OR LARGE HAIL STONES OF 1 INCH DIAMETER OR GREATER. THE STORMS THAT DO FORM WILL MOVE WEST TO EAST AT 30 TO 35 MPH. ADDITIONALLY LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY INTO TONIGHT WHICH MAY PRODUCE POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY.
In the hours before
Special weather statement, Jul 9, 10:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1021 AM EDT SAT JUL 9 2016
NYZ047-091500-
SCHOHARIE-
1021 AM EDT SAT JUL 9 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SCHOHARIE
COUNTY...
AT 1019 AM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER
RICHMONDVILLE...OR NEAR COBLESKILL...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
COBLESKILL...SUMMIT...SCHOHARIE...RICHMONDVILLE...CENTRAL BRIDGE...
CARLISLE...SHARON...SEWARD...ESPERANCE...SLOANSVILLE...
WEST RICHMONDVILLE...BEEKMAN CORNERS...VROMAN CORNERS...
GALLUPVILLE...SIDNEY CORNERS...ZEH CORNERS...SHUTTER CORNERS...
DWELLY CORNERS...HOWES CAVE AND GREENBUSH.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4279 7450 4277 7446 4278 7429 4280 7426
4279 7426 4276 7425 4275 7431 4271 7427
4271 7418 4273 7418 4267 7417 4254 7459
4261 7464 4264 7463 4272 7466
TIME...MOT...LOC 1419Z 242DEG 23KT 4266 7455
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:27 PM EDT | Special Weather Statement | ALY | Dutchess | 63 min |
| Jul 8, 9:48 PM EDT | Areal Flood Advisory | ALY | Ulster | 117 min |
| Jul 8, 10:14 PM EDT | Flash Flood Warning | ALY | Ulster | 3 hr |
| Jul 9, 10:59 AM EDT | Special Weather Statement | ALY | Schoharie | 61 min |
| Jul 9, 11:02 AM EDT | Areal Flood Advisory | ALY | Schoharie | 3 hr |
| Jul 9, 11:05 AM EDT | Special Weather Statement | ALY | Herkimer | 55 min |
| Jul 9, 12:04 PM EDT | Special Weather Statement | ALY | Fulton | 56 min |
| Jul 9, 12:05 PM EDT | Special Weather Statement | ALY | Lewis | 55 min |
| Jul 9, 12:07 PM EDT | Special Weather Statement | ALY | Schenectady | 38 min |
| Jul 9, 12:39 PM EDT | Special Weather Statement | ALY | Rensselaer, Washington | 51 min |
| Jul 9, 3:01 PM EDT | Special Weather Statement | ALY | Herkimer | 44 min |
| Jul 9, 3:31 PM EDT | Special Weather Statement | ALY | Otsego | 44 min |
| Jul 9, 4:10 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 50 min |
| Jul 9, 4:50 PM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 3 hr |
| Jul 9, 5:13 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 47 min |
| Jul 9, 6:27 PM EDT | Special Weather Statement | ALY | Ulster | 48 min |
| Jul 9, 7:48 PM EDT | Special Weather Statement | ALY | Dutchess | 27 min |
| Jul 9, 1:09 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 51 min |
| Jul 9, 2:10 PM EDT | Special Weather Statement | ALY | Windham | 35 min |
| Jul 9, 5:34 PM EDT | Special Weather Statement | ALY | Windham | 56 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.